Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 23, 2004, 9:30 PM CDT for Jackson County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 9:30 PM CDT (02:30 UTC)
- Expired
- Apr 23, 2004, 11:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Jackson County, AR
The radar
The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 240230
FFWLIT
ARC067-240430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JACKSON COUNTY IN EASTERN ARKANSAS
* UNTIL 1130 PM CDT
* AT 925 PM CDT...DOPPLER RADAR INDICATED RAINFALL RATES OF 1 TO
1 1/2 INCHES PER HOUR OVER PARTS OF JACKSON COUNTY...ESPECIALLY
THE NORTHERN SECTIONS OF THE COUNTY. FLOODING OF ROADWAYS WAS
BEEN REPORTED IN NORTHERN JACKSON COUNTY EARLIER THIS EVENING.
WITH SATURATED GROUND CONDITIONS...ANY ADDITIONAL RAINFALL WILL
RUN OFF AND CAUSE MORE FLOODING.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3540 9105 3544 9124 3547 9153 3552 9137
3563 9133 3568 9135 3584 9119 3586 9104
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:45 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 23, 3:45 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT FRI APR 23 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY STATIONARY SURFACE FRONT IS LOCATED ACROSS SOUTHERN ARKANSAS THIS AFTERNOON. CONVECTION IS DEVELOPING ACROSS OKLAHOMA. SHOWERS AND A FEW THUNDERSTORMS CONTINUE ACROSS THE CWFA...BUT THE MAIN SHOW WILL BE LATER TONIGHT. ETA IS NOT QUITE AS AMBITIOUS AS THE GFS FOR POS AND QPF. INCREASED POPS ESPECIALLY ACROSS THE NORTH. 3 TO 8 INCHES OF RAIN HAVE FALLEN ACROSS PARTS OF NORTH ARKANSAS THE LAST TWO DAYS AND WILL CONTINUE THE FLASH FLOOD WATCH THROUGH TONIGHT. THE STORMS DEVELOPING IN OKLAHOMA WILL MOVE INTO ARKANSAS TONIGHT. LI/S TO -8 ARE NOTED IN SOUTHEAST OKLAHOMA AND THIS WILL BE ONE AREA TO WATCH TONIGHT. SOUTHWEST ARKANSAS COULD SEE SOME THUNDERSTORM ACTIVITY AS WELL TONIGHT. MOST OF THE STRONG THUNDERSTORMS WILL BE NORTH OF THE STATIONARY FRONT TONIGHT THOUGH. STRONG LIFT IS NOTED EARLY IN THE DAY SATURDAY ON THE LATEST CROSS SECTIONS...THEN PRECIPITATION WILL TAPER OFF TOMORROW AFTERNOON. THE COLD FRONT WILL BE MOVING ACROSS THE AREA LATE SATURDAY NIGHT AND SUNDAY. STRONG STORMS ARE EXPECTED AGAIN AS THE COLD FRONT PUSHES THROUGH. SLIGHT RISK OF SEVERE STORMS CONTINUES TONIGHT THROUGH SATURDAY. && .LONG TERM...SUNDAY THROUGH FRIDAY HIGH PRESSURE MOVES IN FOR MONDAY BEHIND THE COLD FRONT THAT WILL BRING AN END TO THE CURRENT PATTERN. COOLER TEMPERATURES ARE EXPECTED FOR MONDAY AND TUESDAY BEFORE TEMPERATURES BEGIN TO WARM UP AGAIN. INCLUDED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 65 76 61 72 / 60 60 70 80 HARRISON AR 58 69 54 66 / 90 100 60 60 HOT SPRINGS AR 66 75 60 72 / 60 60 70 70 PINE BLUFF AR 65 79 62 73 / 40 60 70 80 MOUNTAIN HOME AR 57 69 55 66 / 100 100 60 60 MONTICELLO AR 66 80 62 74 / 30 50 70 80 SEARCY AR 63 76 61 71 / 60 60 70 80 MOUNT IDA AR 66 74 58 72 / 60 60 70 70 RUSSELLVILLE AR 63 72 57 70 / 70 70 70 70 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT SATURDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 51
Hazardous weather outlook, Apr 23, 12:15 PM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1215 PM CDT FRI APR 23 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1215 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...REST OF TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE NORTHWEST HALF OF ARKANSAS NOW THROUGH EARLY SATURDAY MORNING. ALSO...THERE IS A RISK OF FLASH FLOODING OVER MUCH OF CENTRAL AND NORTHERN ARKANSAS THROUGH TONIGHT. A NEARLY STATIONARY FRONT WILL LINGER OVER THE AREA...KEEPING UNSTABLE CONDITIONS IN ARKANSAS. ALSO...THE PRESENCE OF THE FRONT WILL CONTRIBUTE TO THE FLASH FLOODING POTENTIAL...SO A FLASH FLOOD WATCH WILL EXIST TODAY THROUGH TONIGHT FOR NORTHERN AND PARTS OF CENTRAL ARKANSAS. MORE THUNDERSTORMS WILL DEVELOP OR MOVE INTO NORTHERN ARKANSAS LATER THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BE SEVERE MAINLY DURING THE LATE AFTERNOON AND EVENING...AND HEAVY RAIN IS LIKELY...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL SECTIONS OF THE STATE SATURDAY INTO SATURDAY NIGHT. THE WEATHER PATTERN WILL CHANGE SLOWLY THROUGH SUNDAY. DRY AND QUIET WEATHER WILL RETURN TO THE FORECAST MONDAY...AND CONTINUE DRY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT OVER THE WEST CENTRAL AND CENTRAL SECTIONS OF THE STATE. 38
In the hours before
Local storm report, Apr 23, 6:52 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD BATESVILLE 35.77N 91.62W
04/23/2004 INDEPENDENCE AR LAW ENFORCEMENT
SEVERAL ROADS FLOODED AND BARRICADED IN THE AREA. SOME
CARS STALLED. WATER IN AT LEAST ONE HOUSE.
&&
22Local storm report, Apr 23, 7:06 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
706 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0703 PM FLASH FLOOD SWIFTON 35.82N 91.13W
04/23/2004 JACKSON AR LAW ENFORCEMENT
SOME STREETS FLOODED IN TOWN.
&&
22Local storm report, Apr 23, 8:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
816 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0808 PM FLASH FLOOD 2 NE TUCKERMAN 35.75N 91.18W
04/23/2004 JACKSON AR LAW ENFORCEMENT
STATE HIGHWAY 224 NORTHEAST OF TUCKERMAN IS CLOSED DUE TO
HIGH WATER. STATE HIGHWAY 226 NORTHEAST OF TUCKERMAN IS
BARRICADED IN SPOTS...BUT IS NOT CLOSED.
&&
22Local storm report, Apr 23, 8:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
844 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD 4 NW MELROSE 35.78N 91.90W
04/23/2004 STONE AR TRAINED SPOTTER
WATER OVER STATE HIGHWAY 14 IN A FEW SPOTS BETWEEN
MELROSE AND PLEASANT GROVE...BUT ROAD WAS NOT IMPASSABLE.
&&
22Local storm report, Apr 23, 9:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 PM CDT FRI APR 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 1 E ELGIN 35.75N 91.28W
04/23/2004 JACKSON AR LAW ENFORCEMENT
WATER OVER STATE HIGHWAY 37 IN SEVERAL PLACES...BUT THE
ROAD WAS NOT CLOSED.
&&
22The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:06 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 44 min |
| Apr 24, 12:40 AM CDT | Flash Flood Warning | LZK | Johnson | 3 hr |
| Apr 24, 3:04 AM CDT | Severe Thunderstorm Warning | LZK | Searcy | 41 min |
| Apr 24, 4:51 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 7:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 3 hr |
| Apr 24, 7:17 AM CDT | Flash Flood Warning | LZK | Montgomery | 3 hr |
| Apr 24, 7:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 9:36 AM CDT | Flash Flood Warning | LZK | Pope | 3 hr |
| Apr 24, 10:13 AM CDT | Flash Flood Warning | LZK | Baxter, Marion, Searcy | 4 hr |
| Apr 24, 10:44 AM CDT | Flash Flood Warning | LZK | Boone, Johnson, Newton | 3 hr |
| Apr 24, 11:28 AM CDT | Flash Flood Warning | LZK | Yell | 4 hr |
| Apr 24, 11:53 AM CDT | Tornado Warning | LZK | Conway, Van Buren | 32 min |
| Apr 24, 12:29 PM CDT | Tornado Warning | LZK | Van Buren | 31 min |
| Apr 24, 1:28 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 42 min |
| Apr 24, 1:29 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 46 min |
| Apr 24, 2:03 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Apr 24, 3:26 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 44 min |
| Apr 24, 3:48 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 42 min |
| Apr 24, 4:02 PM CDT | Tornado Warning | LZK | Lonoke | 28 min |
| Apr 24, 4:07 PM CDT | Flash Flood Warning | LZK | Izard | 118 min |
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 42 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.